Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Are meds causing fatigue and drop in HCT?
Oct 13, 2003

Dr: My son is 20 years old and recently infected. He was put on meds b/c of his recent exposure and will be on them for 1 year at that time his doctor is hopeful to take him off meds. Anyway, he is tired alot of the time ~ I believe this is b/c of the medication. Will the symptoms of fatigue stop once his medication is stopped? Otherwise he is in very good health except for the fact that his HCT dropped from 45 to 38. I wonder also if this is b/c of meds or HIV? Thanks in advance for your response.

Response from Dr. Conway

I wish you and your son success in dealing with this recent diagnosis. An approach to acute HIV infection may be to attempt to use HAART for one year and then stop. It may then be that the immune system will control the virus indefinitely, without the need for any treatment.

In the meantime, it is important to use a treatment that he will be able to tolerate for one whole year, with high adherence and few (if any) side effects. There are many side effects that are non-specific and will pass, so I wouldn't be too discouraged if they occur. However, anemia is a problem, especially with certain drugs such as AZT. If the HCT has dropped, you need to keep a close eye on it, and adjust the treatment if it doesn't stabilize soon. There are many alternatives out there that do not cause anemia, and that will do the trick.



Previous
brain fog and depression
Next
Follow Up on Side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement